MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENVOY DA, 6F, 105CM, MPD; PERCUTANEOUS CATHETER

MEDOS INTERNATIONAL SARL ENVOY DA, 6F, 105CM, MPD; PERCUTANEOUS CATHETER
Model Number 671-258-05D
Medical Device Problem Codes Nonstandard Device (1420); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Two photos accompanied were accompanied with the compliant file.Based on the visual analysis, the coating of the tip can be observed with a peeling condition, also, the braided mesh can be observed, the rest of the device cannot be observed in the photos provided.No other damages were observed in the photos.Based on the photos provided the customer complaint regarding the exposed braid wire was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during the prepping of an envoy da, 6f, 105cm, mpd (67125805d, 30460072) guide catheter, the physician observed uneven materials on the tip of the he catheter.The physician switched to a new device to complete the surgery.There was no patient injury reported as the device was not clinically used.A picture was provided.Additional information received indicated that there were no packaging issues.The inner pouch was securely sealed.The device had been stored and prepped as per the instructions for use (ifu).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during the prepping of an envoy da, 6f, 105cm, mpd (67125805d, 30460072) guide catheter, the physician observed uneven materials on the tip of the he catheter.The physician switched to a new device to complete the surgery.There was no patient injury reported as the device was not clinically used.A picture was provided.Additional information received indicated that there were no packaging issues.The inner pouch was securely sealed.The device had been stored and prepped as per the instructions for use (ifu).Two photos accompanied the compliant file.In them, the coating of the tip can be observed to be uneven, exposing the internal mesh.The device does not look stretched; however, the coating seems to be peeling.A non-sterile envoy da, 6f, 105cm, mpd was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the envoy catheter was found with five (5) kinked conditions at 13 cm, 34 cm, 55 cm, 73 cm, and 75 cm; this was measured from the proximal end of the device.Also, the coating of the tip can be observed to be uneven, exposing the internal mesh since the coating was peeling as observed in the photos provided.No other damages or anomalies were observed on the envoy catheter.The inner diameter (id) and outer diameter (od) were measured and found to be within specifications.The kinked conditions observed during the visual inspection are suspected to be related to the handling of the device/package during the shipping or decontamination process, since there is no indication that the catheter has been kinked at the preparation time.The device was reviewed by the manufacturing team.During the manufacturing review, it was revealed that the coat has some residues of unknown fibers along the brite tip.A sample of the catheter coating was submitted to structural analysis- fourier transform infrared spectroscopy (ft-ir) for detailed inspection.The ft-ir results revealed an advanced degradation process on plastic resin, presumably caused by material oxidation from an external source such as sunlight, temperature, humidity, photooxidation, etc.However, the exact mechanism of the degradation cannot be ascertained.Based on the manufacturing investigation performed, it was concluded that the unit was released from the manufacturing site in good condition and 100% functional per visual inspections during the manufacturing process.The damage observed in the unit was caused by exposing the unit to an external agent, such as a corrosive chemical, or an external source, such as sunlight, high temperature, or humidity.Although the complaint documented that no packaging issues were observed and that the inner pouch was noted securely sealed, it is possible that the handling of the device, once it is removed from the protective box, may have contributed to the damage.Other factors not described within the information available may have contributed to the encountered issue.Analysis of production records for lot 30460072 confirmed that all units presented no issues during the manufacturing or inspection processes related to the reported complaint.The verification for environmental temperature and relative humidity before and after the coating process was confirmed to be within specifications.There were no nonconformances related to the device manufacture or inspection.The customer complaint related to the exposed braid wire and the coating unevenness was confirmed based on the appearance of the returned device; however, there is no indication that the issue reported in the complaint is a result of a manufacturing defect.It should be noted that product failure is multifactorial.The instructions for use contain the following precaution: do not use a catheter that has been damaged in any way.If damage is detected, replace it with another envoy guiding catheter that is not damaged.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
ENVOY DA, 6F, 105CM, MPD
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (MIRAMAR)
3260 executive way
miramar FL 33025
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14625775
Report Number3008114965-2022-00406
Device Sequence Number4455725
Product Code DQY
UDI-Device Identifier10878528000676
UDI-Public10878528000676
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number671-258-05D
Device Catalogue Number67125805D
Device Lot Number30460072
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer08/25/2022
11/18/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date08/26/2022
11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown